Alert archive / Oregon / High Wind Warnings in 2018

High Wind Warning 3, NWS Pendleton, OR

December 17, 20186 counties in Oregon

NWS Pendleton, OR issued this high wind warning at Dec 17, 2018, 9:32 AM PST for 6 counties in Oregon. It took effect at Dec 17, 2018, 10:00 PM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2018, 9:32 AM PST (17:32 UTC)
In effect from
Dec 17, 2018, 10:00 PM PST
Expired
Dec 18, 2018, 2:36 PM PST
In force
17 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Grant County, OR, Jefferson County, OR, Wasco County, OR, Wheeler County, OR

The radar

The Pendleton radar (KPDT), 184 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2018-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2018-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS76 KPDT 171732
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
932 AM PST Mon Dec 17 2018

...STRONG WINDS NEAR THE OREGON CASCADES, OREGON BLUE MOUNTAIN 
FOOTHILLS AND PORTIONS OF THE SIMCOE HIGHLANDS TONIGHT AND 
TUESDAY...

.A strong Pacific storm system will bring strong winds to the lee
of the Cascades and Blue Mountains tonight through Tuesday
afternoon. 

ORZ511-180145-
/O.UPG.KPDT.HW.A.0001.181218T0600Z-181218T2300Z/
/O.NEW.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
932 AM PST Mon Dec 17 2018

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST TUESDAY...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect from 10 PM this evening to 3 PM PST
Tuesday. The High Wind Watch is no longer in effect.

* WINDS...South 25 to 40 mph with gusts up to 60 mph. The highest
  gusts will be seen in the Bend area with decreasing winds toward
  Redmond.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ509-180145-
/O.UPG.KPDT.HW.A.0001.181218T0600Z-181218T2300Z/
/O.NEW.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/
East Slopes of the Oregon Cascades-
including the cities of La Pine and Sunriver
932 AM PST Mon Dec 17 2018

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST TUESDAY...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect from 10 PM this evening to 3 PM PST
Tuesday. The High Wind Watch is no longer in effect.

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ521-180145-
/O.EXA.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Simcoe Highlands-
including the city of Bickleton
932 AM PST Mon Dec 17 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
TUESDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 10 PM this evening to 3 PM PST
Tuesday.

* WINDS...Southwest 15 to 25 mph with gusts up to 55 mph, mainly
  along the higher terrain and in the Bickleton area.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ507-180145-
/O.EXA.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
932 AM PST Mon Dec 17 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
TUESDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 10 PM this evening to 3 PM PST
Tuesday.

* WINDS...South 20 to 30 mph with gusts up to 55 mph. 

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ508-510-180145-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-
including the cities of Heppner, Condon, Fossil, Dufur, Maupin, 
and Moro
932 AM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
770 
WWUS76 KPDT 172133
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
133 PM PST Mon Dec 17 2018

...STRONG WINDS ASSOCIATED WITH APPROACHING UPPER LEVEL STORM
SYSTEM TONIGHT INTO TUESDAY...

.Strong winds aloft associated with approaching upper level storm
system will be transported to the surface in the lee of higher
terrain overnight and into Tuesday afternoon.

ORZ511-180615-
/O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
133 PM PST Mon Dec 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY...

* WINDS...South 25 to 40 mph with gusts up to 60 mph. The highest
  gusts will be seen in the Bend area with diminishing winds 
  toward Redmond.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ509-180615-
/O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/
East Slopes of the Oregon Cascades-
including the cities of La Pine and Sunriver
133 PM PST Mon Dec 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY...

* WINDS...Southwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ049-180615-
/O.EXB.KPDT.WI.Y.0029.181218T0900Z-181218T2300Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
133 PM PST Mon Dec 17 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 3 PM PST TUESDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 1 AM to 3 PM PST Tuesday.

* WINDS...South 20 to 35 mph with gusts up to 50 mph. The highest
  gusts will be seen in the Ladd and Pyles Canyons with breezy
  conditions through the remainder of the valley.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ508-510-180615-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-
including the cities of Heppner, Condon, Fossil, Dufur, Maupin, 
and Moro
133 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

WAZ521-180615-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Simcoe Highlands-
including the city of Bickleton
133 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph,
  primarily near the Bickleton area.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ507-180615-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
133 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
545 
WWUS76 KPDT 180539
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
939 PM PST Mon Dec 17 2018

...STRONG WINDS ASSOCIATED WITH APPROACHING UPPER LEVEL STORM
SYSTEM TONIGHT INTO TUESDAY...

.Strong winds aloft associated with approaching upper level storm
system will be transported to the surface in the lee of higher
terrain overnight and into Tuesday afternoon.

ORZ511-181400-
/O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
939 PM PST Mon Dec 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY...

* WINDS...South 25 to 40 mph with gusts up to 60 mph. The highest
  gusts will be seen in the Bend area with less winds toward 
  Redmond.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ509-181400-
/O.CON.KPDT.HW.W.0003.181218T0600Z-181218T2300Z/
East Slopes of the Oregon Cascades-
including the cities of La Pine and Sunriver
939 PM PST Mon Dec 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY...

* WINDS...Southwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ508-510-181400-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-
including the cities of Heppner, Condon, Fossil, Dufur, Maupin, 
and Moro
939 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

WAZ521-181400-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Simcoe Highlands-
including the city of Bickleton
939 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph, 
  primarily near the Bickleton area.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ507-181400-
/O.CON.KPDT.WI.Y.0029.181218T0600Z-181218T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
939 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase this evening and peak late 
  tonight and Tuesday morning before diminishing by mid 
  afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ049-181400-
/O.CON.KPDT.WI.Y.0029.181218T0900Z-181218T2300Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
939 PM PST Mon Dec 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PST
TUESDAY...

* WINDS...South 20 to 35 mph with gusts up to 50 mph. The 
  highest gusts will be seen in the Ladd and Pyles Canyons with 
  breezy conditions through the remainder of the valley.

* TIMING...Winds have increased this evening and peak late 
  tonight and Tuesday morning before diminishing by mid afternoon 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
725 
WWUS76 KPDT 180948
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
148 AM PST Tue Dec 18 2018

...STRONG WINDS ASSOCIATED WITH APPROACHING UPPER LEVEL STORM
SYSTEM TONIGHT INTO TUESDAY...

.Strong winds aloft associated with an approaching upper level 
storm system will be transported to the surface in the lee of 
higher terrain overnight and into Tuesday afternoon.

ORZ506-182300-
/O.EXA.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/
Ochoco-John Day Highlands-
including the cities of Brothers, Paulina, Prairie City, 
and Seneca
148 AM PST Tue Dec 18 2018

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect until 3 PM PST this afternoon.

* WINDS...South 25 to 35 mph with gusts up to 60 mph.

* TIMING...Winds will increase tonight and peak midday Tuesday 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ511-182300-
/O.CON.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/
Central Oregon-
including the cities of Bend, Madras, Prineville, and Redmond
148 AM PST Tue Dec 18 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 60 mph.

* TIMING...Winds will increase tonight and peak Tuesday morning
  before diminishing by mid afternoon Tuesday. Highest winds in
  the Bend area. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ509-182300-
/O.CON.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/
East Slopes of the Oregon Cascades-
including the cities of La Pine and Sunriver
148 AM PST Tue Dec 18 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* TIMING...Winds will increase tonight and peak Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ508-510-182300-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-
including the cities of Heppner, Condon, Fossil, Dufur, Maupin, 
and Moro
148 AM PST Tue Dec 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase late tonight and Tuesday morning 
  before diminishing by mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

WAZ521-182300-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/
Simcoe Highlands-
including the city of Bickleton
148 AM PST Tue Dec 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph primarily
  in the Bickleton area. 

* TIMING...Winds will increase peak late tonight and Tuesday 
  morning before diminishing by mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ507-182300-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
148 AM PST Tue Dec 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase peak late tonight and Tuesday 
  morning before diminishing by mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ049-182300-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
148 AM PST Tue Dec 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will peak Tuesday morning before diminishing by 
  mid afternoon Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
318 
WWUS76 KPDT 182236
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
236 PM PST Tue Dec 18 2018

ORZ506-509-511-182345-
/O.CAN.KPDT.HW.W.0003.000000T0000Z-181218T2300Z/
Ochoco-John Day Highlands-East Slopes of the Oregon Cascades-
Central Oregon-
236 PM PST Tue Dec 18 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Pendleton has cancelled the High
Wind Warning.

Breezy to locally windy conditions will continue into the evening
otherwise decreasing winds overnight. 

$$

ORZ049-507-508-510-WAZ521-182345-
/O.CAN.KPDT.WI.Y.0029.000000T0000Z-181218T2300Z/
Grande Ronde Valley-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Simcoe Highlands-
236 PM PST Tue Dec 18 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Breezy to locally windy conditions will continue into the evening
otherwise decreasing winds overnight. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 17, 3:26 AM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Dec 17, 3:26 AM PST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
326 AM PST Mon Dec 17 2018

Correction to Aviation Discussion

.SHORT TERM...Today through Tuesday night...Shortwave trough will
move across the region today with a decrease in precipitation by
this afternoon. The next in a series of systems will move quickly
into the area tonight with several concerns. Strong winds aloft will
have the potential to mix down to the surface in central Oregon late
tonight and the first part of Tuesday. Local mountain wave tool is
pegging Deschutes County for potential strong downslope winds. Model
cross sections also show strong isentropic descent coming off the
mountains in central Oregon particularly Tuesday morning. Thus will
be issuing a High Wind Watch for the East Slopes of the Oregon
Cascades and Central Oregon zones. At times in these situations
damaging winds occur in the Bend area. Will also issue Wind
Advisories for the Southern Blue Mountain Foothills and North
Central Oregon beginning late this evening through Monday afternoon.
Heavy precipitation is expected over the Northern Blue Mountains
tonight and Tuesday and the consensus of the models suggests that
snow levels initially will be around 4500 feet before rising sharply
Tuesday morning. Thus there could be several inches of snow above
4500 feet affecting the higher state highways and Ski Bluewood
before a change over to rain. For now will issue a Winter Weather
Advisory above 4500 feet for 5 to 9 inches of snow from 7 PM this
evening until 10 AM Tuesday. If snow levels take a little longer to
rise could see warning amounts. BY 2-3 PM Tuesday the winds should
be on the decrease and precipitation should be all rain. By the time
snow levels lower late Tuesday night QPF will be lighter and winter
highlights should not be needed. There is some patchy dense fog
around this morning in the Columbia Basin and adjacent valleys and
have included in the forecast through 18Z. 78

.Long Term...Wednesday through Friday...A progressive weather
pattern will make for an active stretch of days from mid week into
the weekend. This will feature several upper storm systems emanating
from the Pacific, bringing bouts of light to moderate valley rain
and moderate to heavy mountain snow at times.

We may see residual shower and mountain snow activity early
Wednesday as a fast moving upper storm departs. This will allow
modest ridging to build aloft, producing rather warm conditions for
late December. This trend will be short lived however, as another
fast moving storm approaches the Cascades during the late afternoon
and early evening hours, bringing a wave of valley rain and mountain
snow overnight Wednesday night through Thursday. Snow levels will
initially be quite high given the rising heights associated with the
ridge, but they should quickly fall late Thursday into early Friday,
when remnant snow showers will likely persist over the Cascades and
Blue Mountains. This should result in some snow accumulation with
the greatest amounts over the higher elevation of the Washington
Cascades. In addition to the potential for rain/snow, the pattern
would tend to favor strong and gusty winds over the foothills of the
Blue Mountains and in the Grande Ronde Valley ahead of the main
frontal push late Wednesday Night into Thursday. This system will
exit the region by early Friday, with a return to near normal
temperatures and drier conditions with overcast skies.

&&

.Aviation (12z TAFs)...Fog and low stratus will continue to impact
some terminals, especially KYKM and KDLS, where locally dense fog
has developed. Elsewhere, in the wake of yesterdays rains, some
patchy fog can be expected with brief impacts to visibilities. Winds
to remain light until late this afternoon through tonight, when
strong and gusty south winds develop ahead of a potent storm system
set to bring a good chance of rain to most terminals by the end of
the period.

Friday night through Sunday...A weak ridge is expected to build over
the area Friday night and Saturday with some mountain showers.
Models are struggling with the timing of the next system to move
through Saturday night through Sunday night, so have a slight chance
to chance pops through the period. It will bring much colder air
into the area with snow level falling to 500 feet along the east
slopes of the Washington Cascades to 3000 feet over central Oregon
and near 1500 feet over northeast Oregon. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  51  44  56  39 /  10  90  70  50
ALW  52  45  55  42 /  20  90  90  60
PSC  51  43  55  42 /   0  90  70  10
YKM  45  38  49  35 /   0  80  80  50
HRI  51  43  55  39 /   0  80  60  30
ELN  41  35  45  34 /  10  90  90  60
RDM  49  42  55  34 /   0  50  70  70
LGD  45  38  44  36 /  40  70  90  80
GCD  45  38  48  34 /  10  70  70  70
DLS  48  41  50  39 /  10  80  90  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 PM this evening to 3 PM PST Tuesday for
     ORZ508-510.

     High Wind Watch from this evening through Tuesday afternoon for
     ORZ509-511.

     Winter Weather Advisory from 7 PM this evening to 10 AM PST
     Tuesday for ORZ502.

WA...Winter Weather Advisory from 7 PM this evening to 10 AM PST
     Tuesday for WAZ030.

&&

78/79/93

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:42 AM PSTHigh Wind WatchPDTCrook, Deschutes, Jefferson, Wasco7 hr
Dec 17, 2:42 AM PSTWind AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Union, Wasco and 1 more36 hr
Dec 17, 3:04 AM PSTWinter Weather AdvisoryPDTUmatilla, Union, Wallowa36 hr

Nearby

High Wind Warnings in Oregon, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.